Alert archive / Louisiana / Flash Flood Warnings in 2002
Flash Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 25, 2002, 5:07 PM CDT for 6 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2002, 5:07 PM CDT (22:07 UTC)
- Expired
- Sep 25, 2002, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 252207 FFWNEW LAC051-057-071-075-087-089-260200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 505 PM CDT WED SEP 25 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA LAFOURCHE PARISH IN SOUTHEAST LOUISIANA ORLEANS PARISH IN SOUTHEAST LOUISIANA PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA ST. BERNARD PARISH IN SOUTHEAST LOUISIANA ST. CHARLES PARISH IN SOUTHEAST LOUISIANA * UNTIL 900 PM CDT * AT 505 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE AREA OF VERY HEAVY RAIN MOVING NORTHWEST ACROSS SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN...INCLUDING THE NEW ORLEANS METRO AREA. RAINFALL RATES OF ONE TO THREE INCHES PER HOUR WERE OCCURRING WITH THIS AREA OF RAINFALL. THIS RAIN WAS FALLING ON GROUND SATURATED FROM HEAVY RAIN WHICH FELL LAST NIGHT AND EARLIER TODAY. ADDITIONAL RAINFALL WILL LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
1 follow-up statement
000 WGUS74 KLIX 260011 CCA FFSNEW LAC051-057-071-075-087-089-260200- FLASH FLOOD STATEMENT...CORRECTION TO CODING... NATIONAL WEATHER SERVICE NEW ORLEANS LA 657 PM CDT WED SEP 25 2002 A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM FOR ORLEANS... ST.BERNARD...PLAQUEMINES...JEFFERSON...ST. CHARLES...AND LAFOURCHE PARISHES. AT 7 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A LARGE AREA OF MODERATE TO OCCASIONALLY HEAVY RAIN OCCURRING ACROSS MUCH OF SOUTHEAST LOUISIANA TO THE SOUTH AND SOUTHWEST OF LAKE PONTCHARTRAIN. ALTHOUGH THE INTENSITY OF THE RAIN HAS DIMINISHED SOMEWHAT...RADAR ESTIMATED RAINFALL RATES OF UP TO ONE TO ONE AND HALF INCHES WERE OCCURRING IN SOME AREAS. TOTAL RAINFALL AMOUNTS OF 7 TO 11 INCHES HAVE OCCURRED IN SOME LOCATIONS IN THE NEW ORLEANS METRO AREA AND IN ST. BERNARD PARISH WITH 3 TO 6 INCH AMOUNTS COMMON ELSEWHERE ACROSS EXTREME SOUTHEAST LOUISIANA. ADDITIONAL RAINFALL THIS EVENING WILL CONTINUE TO PRODUCE WIDESPREAD FLOODING OF ROADWAYS AND LOW LYING AREAS. MOTORISTS SHOULD NOT DRIVE INTO AREAS WHERE WATER IS COVERING THE ROADWAY...ESPECIALLY AT NIGHT. THE ROAD MAY BE WASHED OUT OR THE DEPTH OF THE WATER WILL BE UNKNOWN. IT ONLY TAKES A FEW INCHES OF MOVING WATER TO OVERTAKE A VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV OR RADIO FOR THE LATEST STATEMENTS AND FLOOD WARNINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:35 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 25, 2:35 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 235 PM CDT WED SEP 25 2002 ...TROPICAL STORM ISIDORE CONTINUING ITS NORTHWARD TRACK... ALL INTERESTS ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD CONTINUE TO MONITOR THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS FROM THIS OFFICE REGARDING THE PROGRESSION OF ISIDORE. OBVIOUSLY...THE FIRST HALF OF THE FORECAST WILL BE HEAVILY DICTATED BY THE TRACK OF ISIDORE. ISIDORE IS STILL PROGGED TO MAKE LANDFALL SOUTH OF NEW ORLEANS DURING THE MORNING HOURS ON THU MOST LIKELY AS A STRONG TROPICAL STORM. LATEST HPC QPF PROGS STILL INDICATE AROUND 10 INCHES OF RAIN POSSIBLE WITH THIS STORM MAINLY ACROSS EXTREME SOUTHEAST LOUISIANA...INCLUDING THE NEW ORLEANS METRO AREA...AND COASTAL MISSISSIPPI WITH LOCALLY HIGHER AMOUNTS POSSIBLE. OUTSIDE OF THE FLOODING THREAT...THE NEXT CONCERN SURROUNDS AN INLAND HIGH WIND THREAT WHICH IS OBVIOUS WITH A STRONG LANDFALLING TROPICAL STORM. GIVEN THE CURRENT FORECAST WHICH PLACES TROPICAL STORM FORCE WINDS ACROSS INLAND LOCATIONS WITHIN THE NEXT 12 TO 24 HOURS...WILL GO AHEAD AND ISSUE THE APPROPRIATE NPW ADDRESSING THE INLAND HIGH WIND THREAT WITH THE AFTERNOON PACKAGE. RAPIDLY IMPROVING CONDITIONS ARE STILL EXPECTED ACROSS THE FORECAST AREA BEHIND DEPARTING ISIDORE AS A COLD FRONT SWEEPS THROUGH THE CENTRAL GULF COAST REGION AROUND THE FRI TIME PERIOD WITH HIGH PRESSURE BUILDING IN BEHIND. PRELIM NUMBERS... MCB 70/77/69/85 +92- BTR 71/78/70/86 +82- MSY 75/81/73/87 +93- GPT 75/80/72/85 +93- .NEW...A TROPICAL STORM WARNING AND A HURRICANE WATCH ARE IN EFFECT FROM KPQL TO THE ATCHAFALAYA RIVER BASIN OUT 60 NM. LA...TROPICAL STORM WARNING AND HURRICANE WATCH LAZ038-040-046>050 -056>070 ...FLOOD WATCH LAZ034>040-046>050-056>070. ...INLAND TROPICAL STORM WIND WARNING LAZ034>037-039. MS...TROPICAL STORM WARNING AND HURRICANE WATCH MSZ080>082 ...FLOOD WATCH MSZ068>071-077-080>082 ...INLAND TROPICAL STORM WIND WARNING MSZ068>071-077. 09
In the hours before
Special weather statement, Sep 25, 12:45 PM CDT, 4 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1245 PM CDT WED SEP 25 2002 ...A TORNADO WATCH IS IN EFFECT MIDNIGHT FOR MOST OF SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI... ...A TROPICAL STORM WARNING AND HURRICANE WATCH ARE IN EFFECT FOR MOST OF SOUTHEAST LOUISIANA AND ALL OF COASTAL MISSISSIPPI... ...A FLOOD WATCH IS IN EFFECT TODAY THROUGH THURSDAY ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... .SYNOPSIS... TROPICAL STORM ISIDORE WILL CONTINUE TO MOVE NORTH AND IS EXPECTED TO MAKE LANDFALL ON THE SOUTHEAST LOUISIANA COAST...SOUTH-SOUTHWEST OF NEW ORLEANS...LATE TONIGHT. REFER TO THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER ON ISIDORE. AN UPPER LEVEL DISTURBANCE WILL MOVE FROM WEST TO EAST ACROSS THE LOWER MISSISSIPPI VALLEY TODAY AND TONIGHT. .THUNDERSTORMS AND TORNADOES... SCATTERED THUNDERSTORMS WILL MOVE FROM SOUTHEAST TO NORTHWEST FROM THE COASTAL WATERS INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. CONDITIONS ARE FAVORABLE FOR ROTATING THUNDERSTORMS AND ISOLATED TORNADOES TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS IN BANDS WILL PRODUCE SQUALLS WITH STRONG WIND GUSTS. .HEAVY RAINFALL...FLOODING...AND STORM SURGE... RAINFALL TOTALS TODAY AND TONIGHT ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES ACROSS SOUTHWEST MISSISSIPPI AND PORTION OF SOUTHEAST LOUISIANA NEAR THE ATCHAFALAYA RIVER...TO 5 TO 10 INCHES ACROSS AREAS SOUTH AND EAST OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. ISOLATED LOCATIONS COULD RECEIVE AS MUCH AS 15 INCHES OF RAIN WHERE REPEAT BANDS OF HEAVY RAIN OCCUR. HEAVY RAIN WILL RESULT IN LOCALIZED FLOODING OF ROADS...SMALL STREAMS...AND LOW LYING AND FLOOD PRONE AREAS. FLOODING WILL BE WORSE IN AREAS NEAR THE TIDAL LAKES AND COAST WHERE HIGH TIDES WILL BLOCK DRAINAGE. STORM SURGE FLOODING FROM TIDES OF 3 TO 6 FEET ABOVE NORMAL IS EXPECTED LATE TONIGHT AS TROPICAL STORM ISIDORE MAKES LANDFALL. .HIGH WINDS... TROPICAL STORM FORCE WINDS OF 40 TO 70 MPH WILL OCCUR IN THE COASTAL WATERS AND IMMEDIATE COASTAL SECTIONS THROUGH TONIGHT. GUSTS TO TROPICAL STORM FORCE WILL SPREAD INLAND TODAY AND TONIGHT OVER INLAND PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI. .ACTIONS... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS...AND HAM RADIO OPERATORS FOR SEVERE WEATHER OPERATIONS WILL BE REQUIRED TODAY AND TONIGHT. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:38 PM CDT | Tornado Warning | LIX | Lafourche | 28 hr |
| Sep 25, 4:10 AM CDT | Special Marine Warning | LIX | 35 min | |
| Sep 25, 4:36 AM CDT | Tornado Warning | LIX | Plaquemines | 20 hr |
| Sep 25, 5:48 AM CDT | Special Marine Warning | LIX | 42 min | |
| Sep 25, 3:24 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 111 min |
| Sep 25, 5:32 PM CDT | Special Marine Warning | LIX | 43 min |
Nearby
Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.